MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAPLUSH - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CPL10020130
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is initial mdr report being submitted with associated mfr# 2954740-2017-00213.(b)(4).Concomitant devices: leo baby stent, 1.Enpower control box & connecting cable ccb e1: reporter phone# +49 (9131) 85 39388.The product is expected to be returned for analysis, however it has not been received.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
As reported by a healthcare professional, during the procedure a deltaplush coil (cpl10020130/c27713) failed to detach.Prior to attempt to detach, it was verified under fluro that there was no stress against the microcatheter or delivery tube.The physician attempted to detach the coil ten times but reported that it did not work.A pre-deployment electrical check was performed, the green system ready light illuminated.During the detachment cycle, the detachment light illuminated and the audible signal beeped.Under fluoro the entire coil was removed, however only the pusher wire came out without the coil.It was then tried to push the coil with a microwire but there seemed to be no coil in the microcatheter as it could not be seen under fluoro.The microcatheter was in the aneurysm when this event occurred.The location of the coil is unknown.The procedure was completed with a same like product with a delay of 15 minutes.The same connecting cable and dcb were used successfully with subsequent coil.The procedure was for re-treatment of middle cerebral artery aneurysm which was initially treated with a web device with insufficient results.The re-treatment as performed using baby-leo stent and coils.There were no injuries to the patient.There were no intra or post procedural complications related to the device or reported event.There were no damages noted on the coil system prior to use.It was initially reported that the complaint product is available for return.
 
Additional Manufacturer Narrative
This is follow-up mdr report being submitted with associated mfr# 2954740-2017-00213.Product returned for investigation.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Additional Manufacturer Narrative
Device was returned with its inner pouch.Lot number and product on inner pouch match the complaint item.The dpu is completely unsheathed; the resheathing tool is advanced all the way to the green introducer.There is no embolic coil attached to the dpu.The rh coil appears to have received heat and melted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All rejected product was identified as scrap and properly accounted for.The complaint that the embolic coil failed to detach is not confirmed.The evidence of the darkening of the rh coil indicates that the detachment cycle worked as expected, and the coil detached properly in the target site.Additionally, since the healthcare professional reported that there was no coil attached to the dpu when it was withdrawn, and also that the embolic coil could not be located in the microcatheter, it is likely that the embolic coil was properly detached, but that another part of the device was mistaken for the embolic coil under fluoroscopy.

Brand Name
DELTAPLUSH - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6725605
Report Number2954740-2017-00213
Device Sequence Number1268241
Product Code HCG
UDI-Device Identifier00878528008187
UDI-Public(01)00878528008187(17)190529(10)C27713
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083646
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2019
Device Catalogue NumberCPL10020130
Device Lot NumberC27713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Initial Date Received by Manufacturer 06/27/2017
Supplement Date Received by Manufacturer07/25/2017
09/26/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/16/2017
09/26/2017
Patient Sequence Number1
Patient Age59 YR
Patient Weight85